Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 243, NWS Dodge City, KS

August 11, 2025Pratt County, Stafford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 11, 2025, 2:42 AM CDT for Pratt County, Stafford County, Kansas. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2025, 2:42 AM CDT (07:42 UTC)
Expired
Aug 11, 2025, 3:00 AM CDT
In force
18 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Pratt County, KS, Stafford County, KS

The radar

The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 2:44 AM CDTTSTM WND GST 572 Wsw Preston, KSMesonet station UP393 2.2 W Preston (UPR).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 11:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1521 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

788 
WUUS53 KDDC 110742
SVRDDC
KSC151-185-110800-
/O.NEW.KDDC.SV.W.0243.250811T0742Z-250811T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
242 AM CDT Mon Aug 11 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Eastern Stafford County in south central Kansas...
  Eastern Pratt County in south central Kansas...

* Until 300 AM CDT.

* At 242 AM CDT, severe thunderstorms were located along a line
  extending from near Neola to near Cunningham, moving northeast at
  35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Stafford and Neola around 245 AM CDT.
  Zenith around 250 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3747 9849 3800 9889 3826 9851 3826 9847
      3747 9847
TIME...MOT...LOC 0742Z 228DEG 30KT 3788 9859 3762 9838 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 12:15 AM CDT, 2 hours 27 minutes earlier. Its key messages:

  • Significant thunderstorm chances (60-80%) tonight.
  • Unseasonably cool temperatures likely tonight and Monday.
Area forecast discussion, Aug 11, 12:15 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1215 AM CDT Mon Aug 11 2025

.KEY MESSAGES...

- Significant thunderstorm chances (60-80%) tonight.

- Unseasonably cool temperatures likely tonight and Monday.

&&

.UPDATE...
Issued at 1051 PM CDT Sun Aug 10 2025

Mesoscale update...

A cold pool has developed with a storm line across western
Kansas. Although discrete storms with hail did materialize
ahead of the line, this storm mode is ending and the focus going
forward through 1 am will be damaging wind potential, with
gusts to 60 mph. The greatest wind potential will be along and
south of a frontal boundary across the southern tier of
southwest Kansas where DCAPE values are still around 1100 j/kg.

&&

.DISCUSSION...
Issued at 200 PM CDT Sun Aug 10 2025

WV imagery indicates a southwest flow aloft prevailing across the
Western High Plains downstream of an upper level shortwave trough
swinging east through western Colorado. Near the surface, a stalled
frontal boundary extends from the Texas Panhandle northeast through
western Oklahoma.

Another round of thunderstorms (60-80% chance) can be expected
tonight as the SREF indicates a compact upper level shortwave trough
pushing east through the Colorado Rockies into the high plains of
eastern Colorado/western Kansas early in the period. Ahead of the
approaching system, a prevailing east-northeast upslope flow will
continue to support a fairly moist air mass with surface dewpoints
holding generally in the 60s(F), although only providing moderate
instability with MLCAPE values upward of 1500 to 2000 J/kg due to
lack of recovery from the slow departure of this morning's MCS.
Still, diurnally-driven thunderstorm storm development is likely
just lee of the Rockies as ejecting H5 vort maxima associated with
the shortwave trough interact with a broad field of steepening mid-
level lapse rates within the aforementioned upslope flow this
afternoon. Storms are then projected to spread eastward, eventually
evolving into an MCS, into west central and southwest Kansas later
this evening and eventually into central Kansas overnight as suggested
by most CAMs. The HREF also shows a broad 70-90% probability of 6-hr
QPF exceeding 0.25 of an inch from west central Kansas southeast
through a portion of southwest Kansas into south central Kansas by
early Monday. The primary threat with these storms will be strong
outflow winds in excess of 60-70 mph. A few preliminary thunderstorms
cannot be ruled out late this afternoon into early evening in vicinity
of the stalled boundary closer to south central Kansas as peak heating
is realized. Any lingering showers/storms early Monday are expected
to give way to drier conditions Tuesday as the upper level shortwave
trough pushes off to the east while ridging aloft begins to build
back in across the Intermountain West.

Temperatures near the seasonal average are likely tonight as slightly
cooler air filters southwest into the area on the north side of a
near-stationary boundary to our south, not to mention cooling from
showers/thunderstorms moving through overnight. Look for lows generally
in the 60s(F) with the HREF showing a 80-90% probability of temperatures
slipping below 65F in far southwest Kansas to a 70-80% probability
of below 70F in south central Kansas. Below normal average temperatures
are forecast Monday with southwest/central Kansas remaining on the
north side of a stalled frontal boundary to our south in western Oklahoma,
as well as lingering cloud cover/precipitation from the night previous.
The cooler air mass will lower H85 temperatures to a little below
20C in central Kansas Monday to near 20C farther west. Considering
the HREF indicates a 70-80% probability of temperatures climbing above
75F in west central Kansas to a 60-80% probability of nudging above
80F in central/south central Kansas, afternoon highs may struggle
to climb out of the 70s(F) out west with the lower/mid 80s(F) farther
east. A minimal rebound to temperatures is expected Tuesday.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1212 AM CDT Mon Aug 11 2025

Numerous showers and thunderstorms will affect the terminals
over the next 6 hours with heavy rain reducing surface
visibilities to 3-4 SM and the threat of downburst winds over 50
kts. After 12Z we should see the thunderstorm activity start to
subside and by later this afternoon we could see scattered
thunderstorms develop between 21-03Z. Cloud ceilings in general
should be VFR with occasional MVFR during the thunderstorms.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM CDT this morning for KSZ066-078>081-
088>090.

&&

UPDATE...Finch
DISCUSSION...JJohnson
AVIATION...Tatro
Hazardous weather outlook, Aug 10, 2:05 PM CDT, 12 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
205 PM CDT Sun Aug 10 2025

KSZ030-031-043>046-061>066-074>081-084>090-111000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
205 PM CDT Sun Aug 10 2025 /105 PM MDT Sun Aug 10 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are possible this evening and
overnight. Wind gusts in excess of 60 to 70 mph and hail as large
as ping pong ball size are the main concerns. Locally heavy rain
is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Reports of severe weather, heavy rainfall, and flooding are
appreciated.

In the hours before

Local storm report, Aug 11, 2:00 AM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
200 AM CDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     Tstm Wnd Gst     4 SW Greensburg         37.56N 99.34W
08/11/2025  M66 MPH          Kiowa              KS   Public

            PWS - Kents station.

&&

GT
Local storm report, Aug 11, 2:18 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
218 AM CDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Tstm Wnd Gst     Byers                   37.79N 98.87W
08/11/2025  E80 MPH          Pratt              KS   Public

            public report of 80 mph winds and trees
            down.

&&

GT
Local storm report, Aug 11, 2:24 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
224 AM CDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 AM     Tstm Wnd Gst     2 E Greensburg          37.61N 99.25W
08/11/2025  M58 MPH          Kiowa              KS   Mesonet

            Mesonet station UP323 2.3 E Greensburg
            (UPR).

&&

GT
Local storm report, Aug 11, 2:27 AM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
227 AM CDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 AM     Tstm Wnd Gst     2 WNW Hardtner          37.02N 98.69W
08/11/2025  M64 MPH          Barber             KS   Public

            PWS - KZLF_Transmitter_Site.

&&

GT
Local storm report, Aug 11, 2:28 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
228 AM CDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 AM     Tstm Wnd Dmg     5 S Byers               37.72N 98.87W
08/11/2025                   Pratt              KS   Emergency Mngr

            Trees were blown down with 80 mph winds.

&&

jdf
Local storm report, Aug 11, 2:33 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
233 AM CDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     Tstm Wnd Gst     3 S Pratt               37.61N 98.73W
08/11/2025  M71 MPH          Pratt              KS   Public

            PWS - Pratt County Landfill.

&&

GT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:46 PM CDTSpecial Weather StatementDDCGray44 min
Aug 10, 8:44 PM CDTSpecial Weather StatementDDCHaskell61 min
Aug 10, 8:54 PM CDTSevere Thunderstorm WarningDDCFinney, Haskell, Kearny66 min
Aug 10, 9:09 PM CDTSevere Thunderstorm WarningDDCFinney, Gray40 min
Aug 10, 9:18 PM CDTSpecial Weather StatementDDCStanton42 min
Aug 10, 9:33 PM CDTSpecial Weather StatementDDCMorton42 min
Aug 10, 9:38 PM CDTSevere Thunderstorm WarningDDCKearny67 min
Aug 10, 9:54 PM CDTSpecial Weather StatementDDCFinney66 min
Aug 10, 10:02 PM CDTAreal Flood AdvisoryDDCFinney, Grant, Haskell, Kearny3 hr
Aug 10, 10:08 PM CDTSpecial Weather StatementDDCGrant, Stevens52 min
Aug 10, 10:17 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny43 min
Aug 10, 10:41 PM CDTSpecial Weather StatementDDCScott64 min
Aug 10, 10:45 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens60 min
Aug 10, 10:50 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell, Meade, Seward55 min
Aug 10, 10:58 PM CDTFlash Flood WarningDDCFinney, Grant, Haskell, Kearny3 hr
Aug 10, 11:36 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Meade, Seward54 min
Aug 11, 12:08 AM CDTSevere Thunderstorm WarningDDCFord52 min
Aug 11, 12:10 AM CDTAreal Flood AdvisoryDDCFord, Gray, Hodgeman, Meade3 hr
Aug 11, 12:13 AM CDTSevere Thunderstorm WarningDDCClark, Ford, Meade62 min
Aug 11, 12:14 AM CDTAreal Flood AdvisoryDDCFord, Hodgeman3 hr
Aug 11, 12:45 AM CDTAreal Flood AdvisoryDDCPawnee3 hr
Aug 11, 12:52 AM CDTFlash Flood WarningDDCFord113 min
Aug 11, 1:02 AM CDTSevere Thunderstorm WarningDDCComanche, Kiowa43 min
Aug 11, 1:40 AM CDTSevere Thunderstorm WarningDDCBarber, Kiowa, Pratt65 min
Aug 11, 1:46 AM CDTAreal Flood AdvisoryDDCStafford3 hr
Aug 11, 2:05 AM CDTAreal Flood AdvisoryDDCMeade, Seward3 hr
Aug 11, 2:22 AM CDTSevere Thunderstorm Warning Considerable damage threatDDCStafford23 min
Aug 11, 2:31 AM CDTFlash Flood WarningDDCSeward89 min
Aug 11, 2:49 AM CDTSevere Thunderstorm WarningDDCBarber26 min
Aug 11, 3:26 AM CDTAreal Flood WarningDDCClark, Meade, Seward4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.